Alert archive / Louisiana / Special Weather Statements in 2022
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 7, 2022, 3:03 PM CDT for Saint Martin Parish, St. Mary Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2022, 3:03 PM CDT (20:03 UTC)
- Expired
- Aug 7, 2022, 4:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Lake Charles, LA
- Hail
- 0.00 in
- Wind
- 30
Counties Saint Martin Parish, LA, St. Mary Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2373 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
910
WWUS84 KLCH 072003
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
303 PM CDT Sun Aug 7 2022
LAZ045-053>055-072100-
Lower St. Martin LA-Iberia LA-Upper St. Martin LA-St. Mary LA-
303 PM CDT Sun Aug 7 2022
...Strong thunderstorms will impact portions of northern Iberia, St.
Mary and southeastern St. Martin Parishes through 400 PM CDT...
At 302 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Geismar to 6 miles southeast of Cote
Blanche Island. Movement was northwest at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Iberia, Morgan City, Franklin, Patterson, Jeanerette, Berwick,
Burns Point, Belle River, Bayou Vista, Cypremort Point,
Stephensville, Avery Island, Baldwin, Ellerslie, Patterson Memorial
Airport, Lydia, Sorrel, Amelia, Bayou Geneve and Glencoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2948 9144 2947 9144 2939 9149 2956 9141
2956 9142 2941 9149 2964 9156 2957 9175
2976 9160 2970 9186 2983 9183 2985 9198
3023 9148 3010 9147 3004 9123 2981 9109
2963 9108 2955 9129 2933 9137
TIME...MOT...LOC 2002Z 134DEG 16KT 3015 9106 2970 9163
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
LandreneauWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:59 PM CDT, 4 minutes earlier.
Area forecast discussion, Aug 7, 2:59 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
259 PM CDT Sun Aug 7 2022
.SHORT TERM [Tonight through Tuesday]...
Isolated to at times scattered thunderstorms finally started going
this afternoon. This will continue into the early evening hours
and dissipate during the overnight.
Guidance is still depicting an overall drier day on Monday as
heights continue to rise a bit across the area with increasing
capping.
Rain chances begin to tick up a bit for Tuesday with the approach
of an easterly wave and possibly some activity rolling in from the
north around a weaken ridge by Tuesday.
In addition did go ahead with the coastal flood advisory for
tomorrow morning as easterly winds continue. This may not be the
last advisory needed this week as easterlies are forecast to
increase through week with the easterly wave.
27
.LONG TERM [Wednesday through Sunday]...
The mid to upper level trough pattern will slowly transition to the
mid to upper level high building over the Western U.S. with a large
longwave trough deepening over the Eastern U.S. Across the Gulf, a
tropical wave will provide abundant Gulf moisture and lift to keep
much higher than normal shower and thunderstorm chances Wednesday
through Friday. As the wave axis moves across the region Thursday,
expect southerly winds 10-15 kts across the coastal waters, but
otherwise, expect around 10 kts for most of the extended forecast as
high pressure ridges across the Northern Gulf.
Lower precipitation chances expected by Saturday afternoon and
Sunday as the upper level ridge builds a little stronger from the
northwest and expected to limit the development of showers and
thunderstorms.
Afternoon highs expected to be somewhat lower Wednesday-Friday,
mainly in the upper 80s to lower 90s due to the increase cloud cover
and precipitation. By the weekend, slight uptick in the
temperatures, ranging from 90-95, with upper 90s across Inland
Southeast Texas. Low temperatures expected to be in the lower to mid
70s, with upper 70s to near 80 along the coast.
08/DML
&&
.MARINE...
Surface high pressure ridging across the northern Gulf of Mexico
will maintain a light to occasionally moderate onshore flow
through the next several days. Scattered showers and
thunderstorms will continue across the coastal waters through
much of the upcoming week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 75 97 76 94 / 0 30 10 60
LCH 74 92 74 91 / 10 40 10 60
LFT 75 92 75 90 / 10 50 10 70
BPT 75 93 76 92 / 20 30 10 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Coastal Flood Advisory from midnight tonight to 9 AM CDT Monday
for LAZ052-053-073-074.
TX...Coastal Flood Advisory from midnight tonight to 9 AM CDT Monday
for TXZ215.
GM...None.
&&Hazardous weather outlook, Aug 7, 3:52 AM CDT, 11 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 352 AM CDT Sun Aug 7 2022 GMZ430-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 080900- Sabine Lake-Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline- St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette- Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin- West Cameron-East Cameron-Tyler-Hardin-Jefferson-Orange- Northern Jasper-Northern Newton-Southern Jasper-Southern Newton- 352 AM CDT Sun Aug 7 2022 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, southeast Texas and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Isolated showers and thunderstorms will move in off the gulf of Mexico this morning increasing in coverage and intensity by late morning through the afternoon. Periods of heavy rainfall and frequent cloud to ground lightning will be possible with some storms. However, organized severe weather is not expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered showers and thunderstorms will develop each day through the week. Any of these storms will be capable of producing frequent cloud to ground lightning and heavy rainfall. However, organized severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ432-435-450-452-455-470-472-475-080900- Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Coastal waters from Cameron LA to High Island TX from 20 to 60 NM- Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 352 AM CDT Sun Aug 7 2022 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Scattered showers and thunderstorms will continue across the coastal waters this morning with most of the activity moving inland by this afternoon. Periods of heavy rainfall and frequent cloud to water lightning will be possible with some storms. However, organized severe weather is not expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered showers and thunderstorms will develop over the coastal waters during the early morning hours of each day before moving inland. Any of these storms will be capable of producing frequent cloud to water lightning and heavy rainfall. However, organized severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 7, 3:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
303 PM CDT Sun Aug 7 2022
LAZ045-053>055-072100-
Lower St. Martin LA-Iberia LA-Upper St. Martin LA-St. Mary LA-
303 PM CDT Sun Aug 7 2022
...Strong thunderstorms will impact portions of northern Iberia, St.
Mary and southeastern St. Martin Parishes through 400 PM CDT...
At 302 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Geismar to 6 miles southeast of Cote
Blanche Island. Movement was northwest at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Iberia, Morgan City, Franklin, Patterson, Jeanerette, Berwick,
Burns Point, Belle River, Bayou Vista, Cypremort Point,
Stephensville, Avery Island, Baldwin, Ellerslie, Patterson Memorial
Airport, Lydia, Sorrel, Amelia, Bayou Geneve and Glencoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2948 9144 2947 9144 2939 9149 2956 9141
2956 9142 2941 9149 2964 9156 2957 9175
2976 9160 2970 9186 2983 9183 2985 9198
3023 9148 3010 9147 3004 9123 2981 9109
2963 9108 2955 9129 2933 9137
TIME...MOT...LOC 2002Z 134DEG 16KT 3015 9106 2970 9163
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
LandreneauThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:29 PM CDT | Coastal Flood Advisory | LCH | Cameron | 12 hr |
| Aug 7, 3:56 PM CDT | Special Weather Statement | LCH | Saint Martin, St. Mary | 64 min |
| Aug 7, 5:15 PM CDT | Special Weather Statement | LCH | Evangeline, Lafayette | 30 min |
Nearby
Special Weather Statements in Louisiana, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.